Alert archive / Washington / Winter Storm Warnings in 2015

Winter Storm Warning 7, NWS Seattle, WA

November 15, 2015

NWS Seattle, WA issued this winter storm warning at Nov 15, 2015, 2:58 PM PST. It took effect at Nov 16, 2015, 10:00 AM PST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 15, 2015, 2:58 PM PST (22:58 UTC)
In effect from
Nov 16, 2015, 10:00 AM PST
Expired
Nov 17, 2015, 4:00 AM PST
In force
18 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

464 
WWUS46 KSEW 152258
WSWSEW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
258 PM PST SUN NOV 15 2015

WAZ567>569-160700-
/O.UPG.KSEW.WS.A.0005.151116T1800Z-151117T1200Z/
/O.NEW.KSEW.WS.W.0007.151116T1800Z-151117T1200Z/
CASCADES OF WHATCOM AND SKAGIT COUNTIES-
CASCADES OF SNOHOMISH AND KING COUNTIES-
CASCADES OF PIERCE AND LEWIS COUNTIES-
258 PM PST SUN NOV 15 2015

...WINTER STORM WARNING IN EFFECT FROM 10 AM MONDAY TO 4 AM PST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER STORM
WARNING...WHICH IS IN EFFECT FROM 10 AM MONDAY TO 4 AM PST TUESDAY.
THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

* ACCUMULATIONS...12 TO 18 INCHES ABOVE 4000 FEET WITH 6 TO 10
  INCHES AT SNOQUALMIE PASS.

* SOME AFFECTED LOCATIONS...MOUNT BAKER HIGHWAY...STEVENS
  PASS...PARADISE RANGER STATION.

* TIMING...LIGHT SNOW WILL BEGIN MONDAY MORNING AND INCREASE IN
  INTENSITY MONDAY AFTERNOON. PRECIPITATION WILL GRADUALLY TURN TO
  RAIN FROM THE SOUTH MONDAY EVENING AS SNOW LEVELS RISE TO 4500
  TO 5500 FEET. 

* SNOW LEVEL...STARTING AROUND 1500 FEET...THEN RISING TO 3500
  FEET MONDAY EVENING AND RISING TO 5000 TO 6000 FEET LATE MONDAY
  NIGHT.

* MAIN IMPACT...WINTER DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT AMOUNTS
OF SNOW WILL MAKE TRAVEL HAZARDOUS. IF YOU MUST TRAVEL...KEEP AN
EXTRA FLASHLIGHT...FOOD...WATER...AND BLANKETS IN YOUR VEHICLE IN
CASE OF AN EMERGENCY.

&&

$$

ALBRECHT
WEATHER.GOV/SEATTLE
3 follow-up statements
223 
WWUS46 KSEW 160450
WSWSEW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
850 PM PST SUN NOV 15 2015

WAZ567-161300-
/O.CON.KSEW.WS.W.0007.151116T1800Z-151117T1200Z/
CASCADES OF WHATCOM AND SKAGIT COUNTIES-
850 PM PST SUN NOV 15 2015

...WINTER STORM WARNING REMAINS IN EFFECT FOR THE CASCADES IN
WHATCOM AND SKAGIT COUNTIES ABOVE 2000 FEET FROM 10 AM MONDAY TO
4 AM PST TUESDAY...

* ACCUMULATIONS...1 TO 2 FEET OF NEW SNOW IS LIKELY BY LATE MONDAY
  NIGHT. SNOWFALL RATES OF 1 TO 2 INCHES AT TIMES ARE LIKELY
  MONDAY NIGHT.

* SOME AFFECTED LOCATIONS...MOUNT BAKER HIGHWAY.

* TIMING...SNOW WILL INCREASE IN INTENSITY MONDAY AFTERNOON AND
  PERSIST THROUGH MUCH OF MONDAY NIGHT BEFORE CHANGING OVER TO
  RAIN EARLY SUNDAY MORNING.

* SNOW LEVEL...STARTING OUT NEAR 1000 FEET MONDAY MORNING...THEN
  RISING TO 4500 TO 5000 FEET LATE MONDAY NIGHT.

* MAIN IMPACT...HAZARDOUS DRIVING CONDITIONS DUE TO HEAVY SNOW
  CAUSING POOR VISIBILITY AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING IS ISSUED FOR THE MOUNTAINS WHEN A FOOT OR
MORE OF SNOW IS LIKELY IN 12 HOURS...OR 18 INCHES OR MORE IN 24
HOURS.

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT AMOUNTS
OF SNOW WILL MAKE TRAVEL HAZARDOUS OR IMPOSSIBLE. IF YOU MUST
TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...WATER...AND BLANKETS IN
YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

WAZ568-569-161300-
/O.CON.KSEW.WS.W.0007.151116T1800Z-151117T1200Z/
CASCADES OF SNOHOMISH AND KING COUNTIES-
CASCADES OF PIERCE AND LEWIS COUNTIES-
850 PM PST SUN NOV 15 2015

...WINTER STORM WARNING REMAINS IN EFFECT FOR THE CASCADES IN
SNOHOMISH...KING...PIERCE...AND LEWIS COUNTIES ABOVE 2500 FEET
FROM 10 AM MONDAY TO 4 AM PST TUESDAY...

* ACCUMULATIONS...1 TO 2 FEET OF NEW SNOW IS LIKELY BY LATE MONDAY
  NIGHT. SNOWFALL RATES OF 1 TO 2 INCHES AT TIMES ARE LIKELY
  MONDAY NIGHT.

* SOME AFFECTED LOCATIONS...SNOQUALMIE PASS...STEVENS PASS...
  PARADISE RANGER STATION...AND WHITE PASS.

* TIMING...SNOW WILL INCREASE IN INTENSITY MONDAY AFTERNOON AND
  PERSIST THROUGH MUCH OF MONDAY NIGHT BEFORE CHANGING OVER TO
  RAIN. THERE IS A POSSIBILITY THAT THERE COULD BE A PERIOD OF
  LIGHT FREEZING RAIN IN THE PASSES.

* SNOW LEVEL...STARTING OUT IN THE 1000 TO 1500 FOOT RANGE MONDAY
  MORNING...THEN RISING TO 5000 TO 6500 FEET LATE MONDAY NIGHT.

* MAIN IMPACT...HAZARDOUS DRIVING CONDITIONS DUE TO HEAVY SNOW
  CAUSING POOR VISIBILITY AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING IS ISSUED FOR THE MOUNTAINS WHEN A FOOT OR
MORE OF SNOW IS LIKELY IN 12 HOURS...OR 18 INCHES OR MORE IN 24
HOURS.

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT AMOUNTS
OF SNOW WILL MAKE TRAVEL HAZARDOUS OR IMPOSSIBLE. IF YOU MUST
TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...WATER...AND BLANKETS IN
YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

WWW.WEATHER.GOV
296 
WWUS46 KSEW 161245
WSWSEW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
445 AM PST MON NOV 16 2015

WAZ567-170045-
/O.CON.KSEW.WS.W.0007.151116T1800Z-151117T1200Z/
CASCADES OF WHATCOM AND SKAGIT COUNTIES-
445 AM PST MON NOV 16 2015

...WINTER STORM WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
4 AM PST TUESDAY...

* ACCUMULATIONS...1 TO 2 FEET OF NEW SNOW IS LIKELY BY LATE
  TONIGHT. SNOWFALL RATES OF 1 TO 2 INCHES AT TIMES ARE LIKELY
  TONIGHT.

* SOME AFFECTED LOCATIONS...MOUNT BAKER HIGHWAY.

* TIMING...SNOW WILL INCREASE IN INTENSITY THIS AFTERNOON AND
  PERSIST THROUGH MUCH OF TONIGHT BEFORE CHANGING OVER TO RAIN
  EARLY TUESDAY MORNING.

* SNOW LEVEL...STARTING OUT NEAR 1000 FEET THIS MORNING...THEN
  RISING TO 4500 TO 5000 FEET BY LATE TONIGHT.

* MAIN IMPACT...HAZARDOUS DRIVING CONDITIONS DUE TO HEAVY SNOW 
  CAUSING POOR VISIBILITY AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING IS ISSUED FOR THE MOUNTAINS WHEN A FOOT OR
MORE OF SNOW IS LIKELY IN 12 HOURS...OR 18 INCHES OR MORE IN
24 HOURS.

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT AMOUNTS OF
SNOW WILL MAKE TRAVEL HAZARDOUS OR IMPOSSIBLE. IF YOU MUST TRAVEL...
KEEP AN EXTRA FLASHLIGHT...FOOD...WATER...AND BLANKETS IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

WAZ568-569-170045-
/O.CON.KSEW.WS.W.0007.151116T1800Z-151117T1200Z/
CASCADES OF SNOHOMISH AND KING COUNTIES-
CASCADES OF PIERCE AND LEWIS COUNTIES-
445 AM PST MON NOV 16 2015

...WINTER STORM WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
4 AM PST TUESDAY...

* ACCUMULATIONS...1 TO 2 FEET OF NEW SNOW IS LIKELY BY LATE
  TONIGHT IN THE PASSES WITH AS MUCH AS 30 INCHES OF NEW SNOW AT
  PARADISE. SNOWFALL RATES OF 1 TO 2 INCHES AT TIMES ARE LIKELY
  TONIGHT.

* SOME AFFECTED LOCATIONS...SNOQUALMIE PASS...STEVENS PASS... 
  PARADISE RANGER STATION...AND WHITE PASS. 

* TIMING...SNOW WILL INCREASE IN INTENSITY THIS AFTERNOON AND
  PERSIST THROUGH MUCH OF TONIGHT BEFORE CHANGING OVER TO RAIN. 

* SNOW LEVEL...STARTING OUT IN THE 1000 TO 1500 FOOT RANGE THIS
  MORNING...THEN RISING TO 5000 TO 6500 FEET LATE TONIGHT.

* MAIN IMPACT...HAZARDOUS DRIVING CONDITIONS DUE TO HEAVY SNOW 
  CAUSING POOR VISIBILITY AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING IS ISSUED FOR THE MOUNTAINS WHEN A FOOT OR
MORE OF SNOW IS LIKELY IN 12 HOURS...OR 18 INCHES OR MORE IN
24 HOURS.

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT AMOUNTS OF
SNOW WILL MAKE TRAVEL HAZARDOUS OR IMPOSSIBLE. IF YOU MUST TRAVEL...
KEEP AN EXTRA FLASHLIGHT...FOOD...WATER...AND BLANKETS IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

&&

$$
905 
WWUS46 KSEW 162315
WSWSEW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
315 PM PST MON NOV 16 2015

WAZ567-171200-
/O.CON.KSEW.WS.W.0007.000000T0000Z-151117T1200Z/
CASCADES OF WHATCOM AND SKAGIT COUNTIES-
315 PM PST MON NOV 16 2015

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY...

* ACCUMULATIONS...1 TO 2 FEET OF NEW SNOW IS LIKELY BY LATE 
  TONIGHT. SNOWFALL RATES OF 1 TO 2 INCHES AT TIMES ARE LIKELY 
  TONIGHT. 

* SOME AFFECTED LOCATIONS...MOUNT BAKER HIGHWAY.

* TIMING...SNOW WILL STEADILY INTENSITY TONIGHT...BEFORE CHANGING
  OVER TO RAIN EARLY TUESDAY MORNING.

* SNOW LEVEL...STARTING OUT NEAR 2500 FEET EARLY THIS
  EVENING...THEN RISING TO 6000 FEET BY SUNRISE ON TUESDAY.

* MAIN IMPACT...HAZARDOUS DRIVING CONDITIONS DUE TO HEAVY SNOW 
  CAUSING POOR VISIBILITY AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING IS ISSUED FOR THE MOUNTAINS WHEN A FOOT OR
MORE OF SNOW IS LIKELY IN 12 HOURS...OR 18 INCHES OR MORE IN
24 HOURS.

&&

$$

WAZ568-569-171200-
/O.CON.KSEW.WS.W.0007.000000T0000Z-151117T1200Z/
CASCADES OF SNOHOMISH AND KING COUNTIES-
CASCADES OF PIERCE AND LEWIS COUNTIES-
315 PM PST MON NOV 16 2015

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY...

* ACCUMULATIONS...8 TO 16 INCHES OF SNOW IS LIKELY FROM MONDAY
  AFTERNOON THROUGH EARLY TUESDAY MORNING...EXCEPT 1 TO 2 FEET AT
  PARADISE.

* SOME AFFECTED LOCATIONS...SNOQUALMIE PASS...STEVENS PASS... 
  PARADISE RANGER STATION...AND WHITE PASS. 

* TIMING...SNOW WILL STEADILY INTENSITY TONIGHT...BEFORE CHANGING
  OVER TO RAIN EARLY TUESDAY MORNING.

* SNOW LEVEL...STARTING OUT AROUND 3000 FEET EARLY THIS
  EVENING...THEN RISING TO 6000 FEET BY EARLY TUESDAY MORNING.

* MAIN IMPACT...HAZARDOUS DRIVING CONDITIONS DUE TO HEAVY SNOW 
  CAUSING POOR VISIBILITY AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT AMOUNTS OF
SNOW WILL MAKE TRAVEL HAZARDOUS OR IMPOSSIBLE. IF YOU MUST TRAVEL...
KEEP AN EXTRA FLASHLIGHT...FOOD...WATER...AND BLANKETS IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this winter storm warning went out at Nov 15, 10:30 AM PST, 4 hours 28 minutes earlier.

Area forecast discussion, Nov 15, 10:30 AM PST, 4 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
1030 AM PST SUN NOV 15 2015

.SYNOPSIS...AN UPPER LEVEL TROUGH WILL BRING COOL AND SHOWERY
WEATHER TO WESTERN WASHINGTON TODAY. A STRONG WARM FRONT WILL PUSH
ACROSS WESTERN WASHINGTON MONDAY...ACCOMPANIED BY RAIN...WIND ALONG
THE COAST AND IN THE NORTH INTERIOR...AND POSSIBLY HEAVY SNOW IN THE
CASCADES. DEEPENING LOW PRESSURE WILL QUICKLY MOVE ACROSS SOUTHERN
BRITISH COLUMBIA ON TUESDAY... BRINGING TO WESTERN WASHINGTON A
PERIOD OF HEAVY RAIN...STRONG WIND AND THEN FOLLOWED BY A MUCH
COOLER AIR MASS.

&&

.SHORT TERM...IN TYPICAL MID-NOVEMBER FASHION...THE WEATHER PATTERN
ACROSS THE AREA WILL REMAIN VERY ACTIVE THROUGH ABOUT MID WEEK AS A
COUPLE OF STRONG WEATHER SYSTEMS MOVE THROUGH THE AREA. MODELS AND
WATER VAPOR IMAGERY SHOW THE DEVELOPMENT OF A VERY STRONG JET IN THE
NORTH PACIFIC WITH A 170 KT JET STREAK AT 300 MB SEEN NEAR 52N 165W.
IT IS THIS STRONG JET THAT WILL BE RIDING BY TO THE NORTH OF THE
AREA THAT WILL RESULT IN OUR VERY WET AND WINDY PERIOD COMING UP.
MODELS AGREE ON A VERY ACTIVE PATTERN ACROSS THE REGION THROUGH
ABOUT WEDNESDAY...BUT THERE HAVE BEEN SOME RUN-TO-RUN DIFFERENCES
THAT ARE SHOWING UP AS THE PATTERN EVOLVES. THE HIGHER UNCERTAINTY
IN THE DETAILS IS NOT UNCOMMON WHEN A STRONG JET IS AFFECTING THE
REGION.

FOR TODAY...A 996 MB LOW IS CENTERED OVER THE CENTRAL BASIN OF
EASTERN WASHINGTON THIS MORNING. MOISTURE ASSOCIATED WITH THE
DEFORMATION BAND THAT BROUGHT MODERATE TO LOCALLY HEAVY AMOUNTS OF
RAIN OVERNIGHT LINGERED LONG ENOUGH THAT PRECIPITATION CHANGED TO
LIGHT SNOW ON THE EAST SIDE OF TACOMA...IN PUYALLUP...FEDERAL
WAY...AND IN THE HIGHER TERRAIN OF THE EAST PUGET SOUND LOWLANDS
FROM ABOUT ISSAQUAH SOUTHWARD THROUGH ENUMCLAW...BUCKLEY...BONNEY
LAKE...AND AREAS TO THE SOUTH. THESE CONDITIONS ARE COMING TO AN END
AS THE LOW PULLS OFF TO THE NE. ACCUMULATIONS WERE GENERALLY LESS
THAN 0.25 INCHES ON GRASSY SURFACES...CARS AND ROOFTOPS.

IT LOOKS LIKE THIS AFTERNOON AND TONIGHT WE WILL SEE A LULL IN THE
ACTION. TEMPERATURES WILL BE COLD...IN THE 30S...TONIGHT. THERE WILL
BE A CHANCE OF SHOWERS AS AN UPPER LEVEL TROUGH MOVES ACROSS THE
REGION...BUT THERE WILL ALSO BE BREAKS.

A STRONG WARM FRONT WILL MOVE THROUGH THE AREA MONDAY AND MONDAY
NIGHT GIVING A PERIOD OF MODERATE TO LOCALLY HEAVY RAIN TO THE
LOWLANDS. THE PRECIPITATION IN THE MOUNTAINS WILL START AS SNOW
BEFORE SNOW LEVELS RISE. THE CASCADES WILL LIKELY SEE 12-18 INCHES
OF SNOW ON MONDAY ABOVE ABOUT 4000 FEET WHILE SNOQUALMIE PASS AT I-
90 SEES A QUICK 4-8 INCHES BEFORE PRECIPITATION TURNS TO RAIN. A
WINTER STORM WATCH IS IN EFFECT FOR MONDAY...AND THIS WILL LIKELY
NEED TO BE UPGRADED TO A WARNING THIS AFTERNOON IF MODELS REMAIN
CONSISTENT. WINDY CONDITIONS CAN BE EXPECTED ALONG THE COAST AND IN
THE NORTH INTERIOR...AREAS THAT USUALLY SEE GOOD SOUTHEAST WINDS. A
WIND ADVISORY WILL LIKELY BE ISSUED THIS AFTERNOON FOR THE WINDS IN
THOSE AREAS.

THE 12Z NAM12 AND GFS20 SOLUTIONS CONTINUE TO SHOW THE DEVELOPMENT
OF A WAVE ON THE JET THAT RIDES EASTWARD ACROSS ABOUT THE NORTHERN
TIP OF VANCOUVER ISLAND AND INTO ALBERTA. THE FAST MOVING WAVE WILL
BE DEVELOPING AS IT MOVES EAST. A QUICK LOOK AT THE 12Z ECMWF SHOWS
THE WAVE DEVELOPMENT A BIT FARTHER SOUTH SUGGESTING THAT LOW
PRESSURE MAY RIDE EAST ALONG THE CANADIAN BORDER ON TUESDAY INSTEAD
OF ABOUT 100-200 MILES. IN ADDITION TO PRODUCING A PERIOD OF INTENSE
RAINFALL ON TUESDAY WITH IMPRESSIVE AMOUNTS SHOWN IN THE MODELS FOR
THE WEST FACING SLOPES OF THE CASCADES AND OLYMPICS...WIND IS
BECOMING AN INCREASING CONCERN. 925 MB WINDS TO THE SOUTH OF THE
FRONT RISE TO AROUND 70 KT AS THE WAVE MOVES BY TO THE NORTH AND MOS
VALUES FOR SEATTLE SHOW IMPRESSIVE 34 KT SUSTAINED WIND FOR 2 3 HOUR
PERIODS. GRADIENTS AND WINDS ALOFT SUPPORT RATHER WIDESPREAD SOUTH
TO SOUTHWEST WIND AHEAD OF THE FRONT OF 40 MPH WITH GUSTS TO 70 MPH.
THEN...WESTERLY WINDS THROUGH THE STRAIT OF JUAN DE FUCA COULD
IMPACT AREAS ON THE EAST SIDE OF THE STRAIT LIGHT WHIDBEY ISLAND AND
POSSIBLY THE NORTHERN HALF OF SNOHOMISH COUNTY. WILL LIKELY NEED TO
ISSUE A HIGH WIND WATCH FOR TUESDAY INTO TUESDAY EVENING FOR MUCH IF
NOT ALL OF THE FORECAST AREA WITH THE AFTERNOON PACKAGE.

THE SHORT TERM FORECAST IS IN GOOD SHAPE FOR NOW. NO MORNING UPDATE
REQUIRED. ALBRECHT

.LONG TERM...FROM THE PREVIOUS LONG TERM DISCUSSION...FOLLOWING
TUESDAY AFTERNOON'S COLD FRONT...A COOLER AIR MASS WILL PREVAIL ON
WEDNESDAY...WITH JUST A FEW SHOWERS DUE TO COLDER AIR ALOFT. ON
THU...THE GFS AND ECMWF BOTH TRACK A DISTURBANCE ALONG THE
BAROCLINIC BOUNDARY TO OUR SOUTH...POSSIBLY BRINGING A ROUND OF
PRECIP THAT WOULD FAVOR SW WA. FLOW ALOFT SHOULD TURN MORE NWLY ON
FRI...HELPING TO DRY OUT THE WEATHER. THE SATURDAY FORECAST IS LOW
CONFIDENCE...WITH SOME RECENT MODEL RUNS BRINGING A PRECIP-PRODUCING
DISTURBANCE OUT OF THE NW...WHILE OTHER RUNS CARRY ON THE DRY
WEATHER FROM FRI.		HANER

&&

.AVIATION...AN UPPER TROUGH WILL MOVE OVER THE AREA TODAY WITH
WESTERLY FLOW ALOFT BECOMING NORTHWESTERLY THIS EVENING. A FRONT
PASSING OVER THE AREA THIS MORNING WILL CONTINUE TO MOVE INLAND
TODAY. AS IT DOES SO...SHOWERS WILL STILL BE POSSIBLE IN ITS
WAKE...ALTHOUGH WILL SLOWLY BECOME MORE SCATTERED AS THE DAY
PROGRESSES. AIR MASS MOIST AND STABLE...BECOMING SLIGHTLY UNSTABLE
LATER TODAY. CIGS WILL IMPROVE THROUGH THE DAY TODAY...LOWERING
AGAIN TONIGHT AND INTO TOMORROW MORNING.

KSEA...LOW CLOUDS WILL CONTINUE TO IMPROVE THIS MORNING AND INTO
THIS AFTERNOON. PROSPECTS FOR RAIN HAVE MOSTLY PASSED AND CEILINGS
SHOULD LIFT TO VFR IN THE AFTERNOON. NORTHERLY WIND 10-15 KNOTS WILL
BECOME SOUTHERLY AND EASE BY LATE MORNING AND CONTINUE THIS
AFTERNOON AND TONIGHT. SCHNEIDER/SMR

&&

.MARINE...SMALL CRAFT ADVISORY NORTHWESTERLY WINDS WILL TURN MORE
WEST TO SOUTHWEST TODAY AS SURFACE LOW PRESSURE CONTINUES TO MOVE
INLAND. WIND WILL EASE THIS AFTERNOON OR EVENING MOST WATERS.

A STRONG FRONTAL SYSTEM WILL REACH THE AREA MONDAY. SOUTHERLY GALES
ARE LIKELY COASTAL WATERS...ENTRANCES TO THE STRAIT...AND NORTH
INTERIOR. THE FRONT WILL STALL OVER THE AREA MONDAY NIGHT AND
TUESDAY WITH A DEEP SURFACE LOW PUSHING INLAND OVER BRITISH
COLUMBIA. THIS WILL STRENGTHEN THE SOUTHERLY GRADIENTS ACROSS THE
REGION AND GALES ARE POSSIBLE AGAIN MOST WATERS TUESDAY.

THE FRONT WILL PUSH INLAND TUESDAY NIGHT AND WEDNESDAY WITH WINDS
EASING CONSIDERABLY. IN ADDITION TO THE STRONG WINDS...WEST SWELL 18
TO 22 FEET ARE LIKELY FOR THE COASTAL WATERS TUESDAY. THESE LARGE
SWELL SHOULD SUBSIDE WEDNESDAY AND THURSDAY. SCHNEIDER

&&

.HYDROLOGY...THE CHEHALIS RIVER CONTINUES TO RISE THIS MORNING...AS
WELL AS THE LOWER COWLITZ BELOW MAYFIELD DAM. THERE WILL BE MINOR
FLOODING ALONG THE CHEHALIS FROM ABOUT GRAND MOUND TO GRAYS HARBOR
TODAY INTO MONDAY.

SOME RIVERS ARE RISING A BIT AGAIN THIS MORNING DUE TO THE RAINFALL
OVERNIGHT AND THIS MORNING BUT IT WILL BE SHORT LIVED AND NOT DO
MUCH MORE THAN DELAY THE RECESSIONS. THE REMAINDER OF THE RIVERS IN
THE AREA HAVE CRESTED. BY LATE THIS AFTERNOON THE ONLY FLOOD
WARNINGS LEFT WILL BE THE LOWER REACHES OF THE CHEHALIS... THE
SKOKOMISH AND THE SNOQUALMIE NEAR CARNATION.

A FLOOD WATCH WILL REMAIN IN EFFECT FOR THE NEXT STORM SYSTEM TO
REACH THE AREA. RAIN OUT AHEAD OF THIS SYSTEM WILL BEGIN DURING THE
DAY ON MONDAY AND CONTINUE INTO TUESDAY EVENING. SNOW LEVELS WILL
START OUT LOW ON MONDAY BUT LIFT BACK UP INTO THE 6000 TO 7000 FOOT
RANGE BY EARLY TUESDAY MORNING. STORM TOTAL AMOUNTS OF 5 TO 8 INCHES
IS IN THE FORECAST FOR THE MOUNTAINS WITH POSSIBLE HIGHER BULLSEYES
IN THE OLYMPICS AND AROUND MOUNT RAINIER. SOME RIVERS WILL BARELY
HAVE HAD ENOUGH TIME TO FALL BELOW FLOOD STAGE IN THE 36 TO 48 HOURS
OR SO BETWEEN SYSTEMS. IN ADDITION... WITH THE HEAVY RAINFALL OVER
THIS LAST WEEK AND AND RAINFALL JUST TAPERING OFF TODAY...THE SOILS
WILL NOT BE ABLE TO ABSORB MUCH WHEN THE NEXT STORM STARTS UP AGAIN.
RUNOFF IS LIKELY TO BE HIGH AND MANY RIVERS COULD FLOOD
AGAIN...POSSIBLY HIGHER THAN THIS WEEKENDS EVENT. FELTON/BOWER

&&

.CLIMATOLOGY...WITH 1.86 INCHES OF RAIN SATURDAY WAS THE 10TH DAY
THIS YEAR WITH 1 INCH OR MORE OF RAIN IN SEATTLE. THIS SETS THE
RECORD FOR THE MOST NUMBER OF DAYS WITH AN INCH OR MORE OF RAIN IN A
YEAR. THE PREVIOUS RECORD WAS 9 DAYS SET IN SIX DIFFERENT YEARS. THE
LAST YEAR WAS 2006. THE TOTAL RAINFALL FOR THE 10 DAYS OF AN INCH
PLUS IS 13.38 INCHES. THIS AMOUNTS TO ABOUT 43 PERCENT OF THE YEARLY
RAINFALL IN SEATTLE WHICH IS 30.94 INCHES.
FELTON

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...FLOOD WATCHES AND/OR WARNINGS ARE IN EFFECT FOR MUCH OF
     WESTERN WASHINGTON.

     WINTER STORM WATCH FROM MONDAY MORNING THROUGH LATE MONDAY
     NIGHT FOR THE CASCADES.

PZ...SMALL CRAFT ADVISORY FOR ROUGH BAR UNTIL 9 PM PST THIS EVENING
     FOR GRAYS HARBOR BAR.

     GALE WATCH FROM MONDAY MORNING THROUGH MONDAY AFTERNOON
     FOR COASTAL WATERS...EAST ENTRANCE TO THE STRAIT OF JUAN
     DE FUCA...ADMIRALTY INLET...AND NORTHERN INLAND WATERS.

     SMALL CRAFT ADVISORY COASTAL WATERS...STRAIT OF JUAN DE FUCA...
     NORTHERN INLAND WATERS.

&&

WWW.WEATHER.GOV/SEATTLE

YOU CAN SEE AN ILLUSTRATED VERSION OF THIS DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 14, 9:02 PM PSTFlood WatchSEW13 hr
Nov 14, 9:02 PM PSTFlood WatchSEW4 days
Nov 14, 10:26 PM PSTWinter Weather AdvisorySEW12 hr
Nov 15, 3:08 AM PSTGale WatchSEW13 hr
Nov 15, 4:24 AM PSTWinter Storm WatchSEW11 hr
Nov 15, 6:09 AM PSTRiver Flood WarningSEWGrays Harbor6 days
Nov 15, 2:58 PM PSTHigh Wind WatchSEWSan Juan27 hr
Nov 15, 2:58 PM PSTWind AdvisorySEWSan Juan28 hr
Nov 15, 3:42 PM PSTGale WarningSEW60 hr

Nearby

Winter Storm Warnings in Washington, 2015Every winter storm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.